Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe diarrhea with abdominal cramps?

Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1303 Questions

default
Posted on Thu, 1 Sep 2016 in Medicines and Side Effects
Question: I am having lose motion with cramp in stomach for last 3/4 days. First I tried with Metrogyl 400 1tab thrice daily for 2 days. Then I started with Norflox TZ 1 tab 12 hourly from yesterday. I have already taken 3 tab but to no effect. Please advise. XXXXXXX CHAUDHURY Age 63 underwent CABG on 29/09/2014
doctor
Answered by Dr. Arnab Banerjee 3 hours later
Brief Answer:
Need some further details regarding..

Detailed Answer:
Hello Mr XXXXXXX Welcome to HCM,

I've gone through your query and understand your concern,

First of all, please let me know a bit more about the motion which will clarify some vital aspects-

What is the color of the motion ? Is there any reddish discoloration ?

How is the motion, is it completely watery or somewhat formed ?

Is the frequency remaining same or is it increasing gradually ? How many times a day do you need to go ?

How was it started ? was it after any specific food/beverage ?

Now you should note that most of the time, loose motion episodes are due to an acute bout of Gastro-enteritis and antibiotics are not recommended immediately as it's mostly a self resolving condition and only supportive treatment is required..

However, from the history, it's still not conclusive whether it's due to Acute gastroenteritis or some other causes..

Well since you've already started Norflox-TZ, please continue it for a full 5 days twice daily..

Most importantly, you need to avoid any dehydration and electrolyte imbalance..

So, please get WHO-ORS XXXXXXX and open and mix one XXXXXXX in 2 ltr water and drink it over 4-5 hours, repeat the same but this time drink it slowly over 8-9 hours..

Please be extremely careful about drinking water, drink only mineral water or U.V.R.O purified water..

Maintain proper hand hygiene by washing off with anti bacterial hand wash every time prior to and after using wash room..

You can take Cap Bifilac, 1 cap twice daily for next 2-3 days and observe how you stay..

Even if it's non-infective still it'll take 48-72 hrs post treatment to subside, so don't worry..

Have simple home cooked meal, yogurt based diet..

Since there's a past history of CABG in 2014, I'd advice you to contact your cardiologist for a temporary adjustment of your cardiac medications(specially if your taking Diuretics like lasix, dytor then they must be hold or dose needs to be reduced in view of loose motion, please discuss this with your cardiologist)..

Let me know all those answers asked previously so that I can guide you more specifically..

If despite following all these, there's no improvement of the current situation then I'd strongly advice you to get yourself checked up by your nearest physician/ Internal medicine specialist for a detailed physical examination and a few relevant investigations..

Any further queries are most welcome..


Take Care
Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Electrolyte imbalance

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up...

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like...